Don't want to hear my child say she want to kill herself.

Delores - posted on 12/09/2009 ( 10 moms have responded )

18

56

0

Well I have a 6 year old who has ADHD, ODD, and Communicational problems. She just started kindergarten and they have decided to make her only come to school until 11 instead of 2:30. I also have a son who is autistic and she is now saying that she have three people in her head that tell her what to do and that she can't even tell me about what's going on in her head because they won't let her. She seeing whatever that makes her kick and yell get off me stop touching me. Now some would just say she crazy but I know better. When there is no reason I look to God for answers. I keep hoping that there is a med that will help her because I don't want her to say those words that most of you have already heard. She and her brother are both my brother kids and their mother is bipolar and on drugs somewhere in New York. I want to choke her but than I feel sorry for her because she is the same way but grown. My little girl is on Focalin XR and I think it's part of the seeing people part. What do I do? She goes off when you tell her anything dealing with "no". Someone please help.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

10 Comments

View replies by

D.Denise - posted on 01/13/2010

35

32

1

I don't know if Focalin XR is used to treat ADHD or ODD, but my sons (2 of them) have both been on Ritalin and/or Concerta. I have found that the medication part is important but not as important as going to see a psychologist once or twice a month along with a Psychiatrist who monitors the medications monthly. Some children will have emotional issues that we as parents don't know how to deal with and the Psychologist will give us tips and hints on how to spot a certain behavior and how to modify or change it before it gets out of hand. My youngest (8 years old) was saying he wanted to kill himself when his father and I divorced and we knew that was his way of dealing with the break up. He was consequently admitted to a Psyche ward for two months and given tools and behavior modification skills to help him deal with his emotions. It's been over a year and he's completely free of the situational depression and have taken him off the Wellbutrin. As there's a history of drug use in the mother's side, the child may also be suffering psychological trauma from being away from her mom depending on how long you've been involved with her. I commend you for stepping up and taking care of your neice and nephew. It's an amazing thing that you're doing! I would recommend getting a Psychiatrist to review her and monitor her a few visits along with a psychologist program in place to help her deal with her emotions. It was kinda hard in the beginning, but after a while, the child may look forward to going as my son did. Them saying they want to kill themself is only a red flag that they want attention and aren't sure how to get it. As you say the daughter says things that are confusing, like someone in her head telling her to do things, may indicate a deeper psychological problem; maybe she is also bi-polar as well. As she's young, she can't quite communicate exactly what the problem is and taking her to someone with the knowledge and experience that a Psychiatrist and Psychologist dealing with ADHD kids would be so very beneficial. It really helps to take care of this NOW as soon as possible, so that she doesn't get behind in school. There are programs in place to help "challenged kids" like mine and yours. Also, the Psychologist will give you some tips for re-directing their behavior before it gets blown out of porportion. I really do wish you the best of luck! (((HUGS!)))

Elizabeth - posted on 01/12/2010

16

7

0

Call a Dr. go to the public health dept. and get a Psychiatrist and get her off that medicine and see if they go away. We had a bad experience with Vyvanese took him right off. There should be a Public Mental health office in your state, don't let them push you around. Ask the school for an exam. She should qualify for an IEP or Individual Education Program with a team to help her. Good luck.

Maureen - posted on 01/07/2010

30

4

4

I'd like to suggest that you get your child evaluation by a child psychiatrist ASAP. This is important, as depending on the diagnosis, the meds she's now taking may actually harm her. There are many disorders in the mental health arena. The fact that your chlid is saying she's hearing voices may indicate a form of psychosis called schizophrenia. I'm not sure how much she was around her birth mother, there's a possibility she's mimicking some of her birthmother's behavior. Whatever the cause of her symptoms, allow God to do his work through a trained professional. Bless you for caring for this child, My daughter's birthmother is an addict (in recovery) and she has several mental illnesses. I see this is manifesting itself in my daughter, and it's scary.

Shawnna - posted on 01/07/2010

4

2

0

I want to say that you are doing the right thing when unsure, by keeping God first. I would say coming from a parent of a child that has Bipolar disorder. Risperodone works well for my daughter. The highs and lows they experience this medicine maintains them to keep some type of control over their actions. I am a Christian Minister as well and I want you to keep praying for the children's mother that is on drugs. God can bring that woman back from what ever hold the devil has her bound with with drug usage. MY son has Traumatic Brain Injury and as a result has severe ADHD and he is on Focalin XR and he has been for awhile and he is saying that he sees things that aren't seen by others. Just try to be strong and pray for strength in the Lord. he never puts more on us than we can bare. Stay blessed .

Jennifer - posted on 12/16/2009

23

2

3

if she is having audio and visual hallucinations (seeing/hearing stuff not there) you may want to consider taking her to a psychiatrist or even the ER. If she has bipolar, the focalin may have triggered a manic episode/psychotic episode. Not trying to scare you, I have just been down this road before. I will keep you in my prayers. Hang in there.

Allison - posted on 12/15/2009

6

54

0

God Bless you, I can't say I understand what you are dealing with because my problems are not that severe. I always tell myself I hate my son has the problems he has, but someone has it 10 times worse. My son is 5 and can be very violent at times and everyone thinks he is the sweetest thing. That's only because they haven't seen him in action. It's hard when the teachers don't try to help you. Thank God my son has such a wondeful teacher. I hope everything works out for the best in your situation.

Brandi - posted on 12/12/2009

23

6

3

Have you had her evaluated for bipolar disorder? If she has it, then there are meds that can help her. Also talk to her doctor about her symptoms, maybe you need a change of medications?

Delores - posted on 12/11/2009

18

56

0

Thank you and no I havn't tried the diet thing yet. I just finish doing research on the Feingold Diet and I'm going to start it tomorrow. I really don't know if I should take her off the meds and just try that or change her meds and try the diet. I'm glad that I am not alone in this and when I took her and her brother all I could say was that God won't give me no more than I can bare so I have to believe that I am a strong person to have to go through this with my babies.

Meg - posted on 12/10/2009

36

7

11

I agree. The school should be able to find you some help. From the guildence counsiler or family resource center. DHS also can help with funding to see a therapist or pay co-pays, which we get help with.

Hang in there and be sure you are taking care of yourself. Even if it is only jopurnaling or blogging to get this stuff out of your head. It helps make it easier to see what needs to be dealt with first.

Have you tried a differnt med or her? Or modifing her diet? I know lots of fake stuff in my sons foods set him off. I have heard that dyes in our food will do the same thing for some.

I wish I could be more helpful Hang in there! My prayers are with you!
Meg

Casey - posted on 12/10/2009

22

23

1

My heart goes out to you, all I know to do is what Ive had to do personally. If I were you I would personally make an appointment to speak to the school guidance conselor face to face. That way you can talk to him/her and let them know exactly what you just posted here, your conserens for her well being and that you need help. They are trained to handle these types of situations to help the child learn to handle themselves. Also, if need be they have links in the community for outside help like a personal therapist. I think my Son's teachers are probley tired of hearing from me but I set up meeting with all of them every few weeks and in between were emailing each other with weekly updates. I also have his Dr. closely in hand.



It's very heart renching to hear a child (let alone yours) say things that your not able to fix right away. Keep praying, God put you in these childrens life because it was the right thing to do. If you ever feel like your world is crashing in and you need an ear to listen you can message me personally anytime okay?!?





*GOD WILL ONLY GIVE YOU WHAT HE KNOWS YOU CAN HANDLE*

Casey

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms